Texas, 2012Drought in Texas, August 1 to 20, 2012
August 1 to 20, 2012 · NWS FWD · 6 events in 6 counties and zones
Some counties in the northwestern and southern portions of the region began the month in severe drought (D2), but beneficial rainfall in the middle of the month improved conditions.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Some counties in the northwestern and southern portions of the region began the month in severe drought (D2), but beneficial rainfall in the middle of the month improved conditions.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 31, 10:52 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 31, 10:52 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1152 PM CDT TUE JUL 31 2012
.AVIATION...
VFR WILL PREVAIL. SOUTH WINDS WILL PREVAIL FOR MUCH OF THE PERIOD
BUT THE WINDS WILL LIKELY BE MORE SOUTHWESTERLY LATE WEDNESDAY
MORNING AND THEN BECOME MORE SOUTHEASTERLY LATE WEDNESDAY
AFTERNOON. SOME MODELS INDICATE THAT THE WINDS WEDNESDAY EVENING
MAY INCREASE TO 12-14 KTS DUE TO A STRENGTHENING LOW PRESSURE SYSTEM
TO OUR NORTHWEST.
82/JLD
&&
.PREV DISCUSSION... /ISSUED 317 PM CDT TUE JUL 31 2012/
AFTER SOME IN HOUSE DISCUSSION...WE/VE DECIDED TO EXTEND THE HEAT
ADVISORY UNTIL THURSDAY EVENING WITH THE EXPECTATION THAT WE WILL
END IT AT THAT TIME.
THE STUBBORN UPPER HIGH WILL REMAIN IN PLACE FOR THE NEXT FEW DAYS...
BUT DOES SHOW SIGNS OF WEAKENING A LITTLE FRIDAY AND INTO NEXT
WEEK AS IT DRIFTS A LITTLE TO THE WEST. THIS SHOULD RESULT IN
HIGHS BEING A FEW DEGREES COOLER THAT THE PAST FEW DAYS THIS
FRIDAY AND INTO NEXT WEEK.
PROGRESSIVE WESTERLY FLOW OVER THE NORTHERN PART OF THE COUNTRY
WILL FINALLY AMPLIFY A TROUGH OVER THE EASTERN STATES ON SUNDAY.THIS
WILL NUDGE THE UPPER HIGH WESTWARD A LITTLE WITH NORTHWEST TO
NORTH UPPER FLOW SPREADING OVER THE EASTERN CWA THE FIRST OF NEXT
WEEK. MINOR RIPPLES WITHIN THIS UPPER FLOW AND SOME INCREASE IN
LOW LEVEL MOISTURE FROM EAST TEXAS MAY BE ENOUGH FOR ISOLATED
AFTERNOON/EARLY EVENING CONVECTION OVER THE FAR EASTERN COUNTIES
SUNDAY THROUGH TUESDAY. OTHERWISE...
NOTE: THE GFS MODEL CONTINUES TO SUFFER WITH A PROBLEM OF NOT
MIXING OUT BOUNDARY LAYER MOISTURE. THIS RESULTS IN SURFACE DEWPOINTS
REMAINING TOO HIGH THROUGHOUT THE AFTERNOON AND EVENING HOURS.
SINCE THIS ALSO AFFECTS HEAT INDEX CALCULATIONS...WE ARE USING
NAM/ECMWF DEWPOINTS WHICH BETTER REFLECTS WHAT ACTUALLY IS
OCCURRING. 75
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 79 105 79 104 79 / 0 0 0 0 5
WACO, TX 76 102 75 102 76 / 0 0 0 0 5
PARIS, TX 75 103 75 103 76 / 0 5 5 0 5
DENTON, TX 78 105 78 105 78 / 0 0 0 0 5
MCKINNEY, TX 77 104 78 104 78 / 0 0 0 0 5
DALLAS, TX 80 105 80 104 80 / 0 0 0 0 5
TERRELL, TX 76 103 76 102 76 / 0 0 0 0 5
CORSICANA, TX 76 102 76 102 76 / 0 0 0 0 5
TEMPLE, TX 74 101 74 101 74 / 0 0 0 0 5
MINERAL WELLS, TX 75 104 75 104 75 / 0 0 0 0 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THURSDAY FOR TXZ091>095-101>107-
117>123.
&&
82/92
Hazardous weather outlook, Jul 31, 2:35 PM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT TUE JUL 31 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
335 PM CDT TUE JUL 31 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE HEAT ADVISORY FOR THE NORTHERN PORTIONS OF NORTH TEXAS WILL
CONTINUE THROUGH THURSDAY. AFTERNOON HEAT INDEX VALUES WILL REACH
OR EXCEED 105 DEGREES.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS FAR EASTERN NORTH AND
CENTRAL TEXAS SUNDAY AND MONDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CAVANAUGH
Drought, Bell
- When
- August 1, 12:00 AM CST to August 20, 11:59 PM CST
- Where
- Bell forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
Severe drought conditions (D2) spread across the county during the early part of the month. However, the county received up to an inch of rain around the middle of the month and drought conditions in most of the county improved.
Drought, Milam
- When
- August 1, 12:00 AM CST to August 20, 11:59 PM CST
- Where
- Milam forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.786, -96.977 (the zone’s center; the record gives no point)
Severe drought conditions (D2) spread across the western portions of the county during the early part of the month. However, the county received up to an inch of rain around the middle of the month and drought conditions improved.
Drought, Denton
- When
- August 1, 12:00 AM CST to August 20, 11:59 PM CST
- Where
- Denton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.205, -97.117 (the zone’s center; the record gives no point)
Severe drought conditions (D2) occurred in the county during the early part of the month. However, the county received an average of 2-6 of rain by the middle of the month and drought conditions improved.
Drought, Wise
- When
- August 1, 12:00 AM CST to August 20, 11:59 PM CST
- Where
- Wise forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.216, -97.654 (the zone’s center; the record gives no point)
Severe drought conditions (D2) occurred in the county during the early part of the month. However, the county received an average of 2-6 of rain by the middle of the month and drought conditions improved.
Drought, Montague
- When
- August 1, 12:00 AM CST to August 20, 11:59 PM CST
- Where
- Montague forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.676, -97.725 (the zone’s center; the record gives no point)
Severe drought conditions (D2) occurred in the county during the early part of the month. However, the county received an average of 2-4 of rain by the middle of the month and drought conditions improved.
Drought, Jack
- When
- August 1, 12:00 AM CST to August 20, 11:59 PM CST
- Where
- Jack forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.234, -98.172 (the zone’s center; the record gives no point)
Severe drought conditions (D2) spread across the county during the early part of the month. However, the county received an average of 2-5 of rain by the middle of the month and drought conditions improved.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Iowa, August 1 to 31, 2012$312 million · 51 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Drought in Nebraska, August 1 to 31, 2012$700,000 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 408473, 408474, 408475, 408476, 408477, 408478.